Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 30, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 5, 2014, 8:01 PM EDT for Columbia County, Greene County, Ulster County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2014, 8:01 PM EDT (00:01 UTC)
- Expired
- Aug 6, 2014, 12:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, NY, Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 45 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815
WGUS51 KALY 060001
FFWALY
NYC021-039-111-060400-
/O.NEW.KALY.FF.W.0030.140806T0001Z-140806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
801 PM EDT TUE AUG 5 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...HUDSON...CHATHAM...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF CATSKILL...
NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF SAUGERTIES...
* UNTIL MIDNIGHT EDT
* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONE TO TWO AND A HALF INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALATIE...
PHILMONT...NEW LEBANON...KINDERHOOK...COXSACKIE...CLAVERACK...
AUSTERLITZ AND ATHENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA BETWEEN 800 AND 1000 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.
&&
LAT...LON 4204 7407 4224 7415 4231 7397 4244 7374
4251 7339 4251 7335 4215 7349 4207 7390
4208 7393 4207 7393
$$
GJM1 follow-up statement
042
WGUS71 KALY 060356
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1156 PM EDT TUE AUG 5 2014
NYC021-039-111-060406-
/O.EXP.KALY.FF.W.0030.000000T0000Z-140806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE NY-ULSTER NY-COLUMBIA NY-
1156 PM EDT TUE AUG 5 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT EDT FOR
COLUMBIA...NORTHEASTERN ULSTER AND SOUTHEASTERN GREENE COUNTIES...
THE THREAT FOR HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING HAS
ENDED.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.
LAT...LON 4204 7407 4224 7415 4231 7397 4244 7374
4251 7339 4251 7335 4215 7349 4207 7390
4208 7393 4207 7393
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 7:30 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 5, 7:30 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 730 PM EDT TUE AUG 5 2014 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT. A SECONDARY COLD FRONT WILL CROSS THE REGION ON THURSDAY. HIGH PRESSURE WILL SETTLED IN FRIDAY THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 500 PM EDT...WIDELY SCATTERED THUNDERSTORMS WERE ACROSS OUR REGION...MOST NUMEROUS ACROSS WASHINGTON COUNTY WHERE EARLIER A SEVERE THUNDERSTORM WARNING WAS ISSUED. THIS STORM PRODUCED WIND DAMAGE NEAR HEWITT'S LANDING. MEANWHILE...A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER WESTERN AND CENTRAL NEW YORK...ASSOCIATED WITH A COLD FRONT (ENHANCING SURFACE CONVERGENCE) AND THE EXIT REGION OF THE UPPER LEVEL JET (ENHANCING DIVERGENCE ALOFT) ...CONTINUE TO MOVE STEADILY EAST. IT LOOKS AS IF THIS AREA OF RAIN MIGHT STAY JUST FROM THE CAPITAL REGION SOUTHWARD. THE LATEST HRRR HAS TRENDED A LITTLE SLOWER AND SOUTH WITH THE HEAVIEST RAINFALL...MAINLY JUST SOUTH OF THE CAPITAL REGION THIS EVENING. WILL CONTINUE CHANCE POPS THROUGH ALL OF THE EVENING...INCLUDING THUNDER. GIVEN INSTABILITY AROUND 2000 J/KG...LAPSE RATES OVER 6.0 C/KM...AND ALREADY HISTORY OF ONE DAMAGING WIND THUNDERSTORM AND SMALL HAIL...WE WENT AHEAD AND ADDED QUALIFIER TO THE THUNDERSTORMS THROUGH THIS EVENING..."MIGHT CONTAIN GUSTY WINDS AND SMALL HAIL." SO THROUGH EVENING...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS (MEANING NOT EVERYONE WILL RECEIVE MEASURABLE RAINFALL...BUT SOME AREAS GET A GOOD SOAKING RAIN AND THUNDERSTORM ACTIVITY). IT WILL REMAIN QUITE WARM AND SOMEWHAT HUMID WITH TEMPERATURES IN THE MID TO UPPER 80S...COOLING TO THE 70S LATER THIS EVENING...ESPECIALLY WHERE RAINFALL COOLS THE COLUMN. THE WIND WILL BE VARIABLE SHIFTING TO NORTHWESTERLY LATER TONIGHT BEHIND THE FRONT GENERALLY 10 MPH OR LESS. OVERNIGHT...THE FRONT WILL LIKELY STILL BE SOMEWHERE TO THE SOUTH OF THE CAPITAL REGION. SHOWERS AND THUNDERSTORMS WILL DIMINISH ALL TOGETHER AS UPPER LEVEL FORCING (THE JET EXIT REGION) LIFTS NORTH AND INSTABILITY DISSIPATES. THE SKY WILL PARTIALLY CLEAR. THIS MIGHT ALLOW FOR SOME FOG TO FORM. HOWEVER...THERE MIGHT BE JUST ENOUGH OF A BREEZE TO PREVENT THIS. FOR NOW...DECIDED NOT INCLUDE ANY FOG TONIGHT PENDING HOW MUCH RAINFALLS AND MAKES THE GROUND WET. OVERNIGHT LOWS WILL GENERALLY RANGED FROM THE MID 50S NORTHWEST AND LOWER 60S CAPITAL REGION SOUTHWARD. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... SOMEWHAT DRIER AND COOLER AIR WILL FILTER INTO THE REGION ON WEDNESDAY BEHIND THE COLD FRONT. HOWEVER...THE ACTUAL FRONT WILL LIKELY STILL BE JUST TO THE SOUTH OF THE CAPITAL REGION. THERE COULD BE A RENEWAL OF SHOWER AND THUNDERSTORM ACTIVITY MAINLY SOUTH OF THE CAPITAL REGION AS SOON AS WE GET HEATING...MAINLY MIDDAY AND AFTERNOON. WILL CONTINUE WITH SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ALBANY NORTH...LOW CHANCES SOUTH ON WEDNESDAY. WITH LINGERING CLOUDS AND WEAK COOL AIR ADVECTION...WENT WITH THE LOWER END OF GUIDANCE FOR HIGH TEMPERATURES. LOOK FOR HIGHS WEDNESDAY GENERALLY IN THE MID TO UPPER 70S (MORE CLOUDS SOUTH). ANY AND ALL CONVECTION WILL DIMINISH WEDNESDAY NIGHT. WE WILL BE LEFT WITH A MAINLY CLEAR SKY AND PERHAPS SOME PATCHY FOG. DID PUT PATCHY FOG IN THE GRIDS TOMORROW NIGHT AS THE WIND LOOKS CALMER AND LESS IN THE WAY OF CLOUDS. TEMPERATURES WILL DIP INTO 50S. THURSDAY...IT LOOKS AS IF A SECONDARY COLD FRONT AND UPPER LEVEL ENERGY WILL WORK THROUGH TO PRODUCE SOME MORE SCATTERED SHOWERS AND POSSIBLY AFTERNOON THUNDERSTORMS. THE ACTIVITY LOOKS SCATTERED ACROSS THE HIGHER ELEVATIONS AND ISOLATED CAPITAL REGION SOUTHWARD. THE DAY WILL START OUT MAINLY SUNNY...BUT CLOUDS AND THE WIDELY SCATTERED SHOWERS WILL QUICKLY FOLLOW BY AFTERNOON. TEMPERATURES WILL BE SIMILAR TO WEDNESDAY...MAYBE A POINT OR TWO LOWER. IT SHOULD CLEAR OUT THURSDAY NIGHT AND BECOME RATHER COOL. OVERNIGHT LOWS WILL DIP INTO THE LOWER TO MID 50S ALBANY SOUTHWARD...MID TO UPPER 40S FURTHER NORTH. FRIDAY LOOKS LIKE A WINNER WEATHER WISE AS HIGH PRESSURE FROM CANADA BEGINS TO BUILD IN. IT SHOULD BE MOSTLY SUNNY (FEW-SCT FAIR WEATHER CU) AND TEMPERATURES AROUND 80 IN THE VALLEYS...MID TO UPPER 70S HIGHER TERRAIN. && .LONG TERM /SATURDAY THROUGH TUESDAY/... EXCEPT FOR POSSIBLY THE LAST DAY...THIS WILL BE A STRETCH OF DRY WEATHER AND SEASONABLE TEMPERATURES. HIGH PRESSURE WILL RULE THE ROOST THROUGHOUT. ON TUESDAY...A COLD FRONT FROM THE NORTHWEST MAY MAKE IT CLOSE ENOUGH TO BRING SHOWERS AND THUNDERSTORMS TO THE ADIRONDACKS. RELATIVE HUMIDITIES WILL INCREASE ONLY SLIGHTLY EACH DAY. HIGH TEMPERATURES EACH DAY WILL RANGE FROM THE LOWER AND MID 70S IN THE HIGHEST ELEVATIONS...TO THE LOWER AND MID 80S IN THE VALLEYS. LOW TEMPERATURES WILL GRADUALLY MODERATE SLIGHTLY...WITH LOWS FRIDAY NIGHT FROM MOSTLY THE UPPER 40S IN THE HIGH MOUNTAIN PEAKS...TO THE MID AND UPPER 50S IN THE VALLEYS. BY MONDAY NIGHT...LOWS WILL RANGE FROM THE LOWER AND MID 50S IN THE MOUNTAINS...TO THE LOWER 60S IN THE VALLEYS. FOR THIS PERIOD...NORMAL HIGHS IN ALBANY ARE IN THE LOWER 80S...NORMAL LOWS...AROUND 60 DEGREES. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... THUNDERSTORMS HAVE IMPACT MAINLY KALB LATE IN THE AFTERNOON AND EARLY EVENING. AS OF 2515Z...RADARS INDICATE MOST OF THE ACTIVITY HAS WEAKENED AND MOVE EAST OF THAT AIRPORT. THUNDERSTORMS WERE IN THE AREA OF KPSF BUT AGAIN HAVE WEAKENED. WE DID PLACE A TEMPO FOR THUNDERSTORM REDUCING CONDITIONS TO MVFR CONDITIONS THROUGH 01Z. THUNDERSTORMS COULD IMPACT KPOU BUT SINCE THEY HAVE WEAKENED SO MUCH JUST WENT WITH A VCTS THROUGH 01Z. KGFL HAS MISSED MOST OF THE ACTION AND LOOKS AS IF IT WILL DO SO. FOG POTENTIAL IS THERE TONIGHT...ESPECIALLY AT THOSE AIRPORTS WHERE RAIN HAD FALLEN. SO FAR...KALB LEADS THE PACK. AT THE SAME TIME HOWEVER...HIGH CLOUDS AND WEAK COLD AIR ADVECTION COULD MITIGATE FOG FORMATION A LITTLE. FOR NOW...AT KALB TRENDED UPWARD FROM VFR (MIFG) TO 3SM BR AFTER 08Z TONIGHT. STILL KEPT IFR FOG IN THE TAF AT KGFL AND CONTINUE IT AT KPSF SINCE IN ALL LIKELIHOOD THEY WILL GET WET SHORTLY AFTER 00Z. AT KPOU...THE JURY IS STILL OUT...BUT SINCE SHOWERS COULD WET THE GROUND THERE...WILL LEAVE THE MVFR BR IN AFTER 08Z. ALL FOG SHOULD DISSIPATE BY 12Z...LEAVING US WITH A MAINLY VFR DAY WEDNESDAY...ALTHOUGH WE COULD HAVE SCT-BKN CLOUDS AT 5000 FEET AGL (4000 FEET AGL AT KPSF). THERE MIGHT BE SOME SHOWERS OR THUNDERSTORMS AROUND DURING THE AFTERNOON HOURS.FOR NOW DUE TO LOWER THAN 30 PERCENT PROBABILITY THAT ANY STORM WOULD REDUCE CONDITIONS TO ANYTHING LOWER THAN VFR...JUST USED VCSH AT ALL THE TAFS (EXCEPT KGFL) SINCE THE CHANCES WERE EVEN LOWER AT KGFL. LIGHT AND VARIABLE WIND WILL BECOME NORTH OR NORTHWEST 5-10KTS ON WEDNESDAY. OUTLOOK... WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. THURSDAY NIGHT THROUGH SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EVENING...WITH ABOUT HALF THE PLACES RECEIVING A QUARTER INCH OR MORE OF RAINFALL...BUT AREAS NOT RECEIVING ANY. THESE STORMS WILL BE ASSOCIATED WITH A SLOW MOVING COLD FRONT THAT WILL STILL BE WORKING THROUGH AREAS SOUTH OF ALBANY ON WEDNESDAY...THUS CONTINUING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. COVERAGE ON WEDNESDAY WILL BE MORE LIMITED THAN TODAY. A SECONDARY COLD FRONT COULD TRIGGER A FEW MORE SHOWERS AND THUNDERSTORMS ON THURSDAY...MAINLY NORTH AND WEST OF THE CAPITAL REGION. AFTER THAT...IT LOOKS LIKE DRY WEATHER ON THE WEEKEND INTO EARLY NEXT WEEK WITH A NORMAL RECOVERY EACH NIGHT AND RH VALUES GENERALLY 35-45 PERCENT EACH AFTERNOON. && .HYDROLOGY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE WORKING THROUGH THE REGION THROUGH THE EVENING HOURS. SOME OF THE STORMS HAVE BEEN SLOW MOVING...AND BACKBUILDING...CAPABLE OF PRODUCING RAINFALL IN EXCESS OF AN INCH PER HOUR. LOCALIZED PONDING OF WATER IS POSSIBLE THIS EVENING WITH THESE TYPE OF STORMS...BUT OVERALL...NO SIGNIFICANT HYDRO PROBLEMS ARE ANTICIPATED. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS COULD LINGER FROM THE CAPITAL REGION SOUTHWARD TOMORROW BUT ANY EXCESS RAINFALL WILL PROBABLY BE EVEN MORE LIMITED. ANOTHER COLD FRONT COULD TRIGGER A FEW MORE SHOWERS AND THUNDERSTORMS MAINLY NORTH ON THURSDAY...GENERALLY WITH AN AVERAGE RAINFALL BASIN OF A QUARTER INCH OR LESS. AFTER THAT...DRY WEATHER EXPECTED FRIDAY THROUGH EARLY NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...ELH AVIATION...HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Aug 5, 5:32 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 532 PM EDT TUE AUG 5 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-061100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 532 PM EDT TUE AUG 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE WILL BE SCATTERED THUNDERSTORMS THROUGH THIS EVENING. SOME THUNDERSTORMS MIGHT CONTAIN GUSTY WINDS AND AT LEAST SMALL HAIL. THUNDERSTORMS WILL MOVE SLOWLY FROM EAST TO WEST...ONLY AROUND 10 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF THE CAPITAL REGION. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AFTERNOON...MAINLY NORTH OF ALBANY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 5, 5:20 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
520 PM EDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 1 SE BOGHT CORNERS 42.78N 73.73W
08/05/2014 M1.00 INCH ALBANY NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1400457
SNDLocal storm report, Aug 5, 6:08 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
608 PM EDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL ALBANY 42.66N 73.79W
08/05/2014 E0.88 INCH ALBANY NY TWITTER
&&
EVENT NUMBER ALY1400458
SNDLocal storm report, Aug 5, 6:11 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 W ALBANY 42.66N 73.80W
08/05/2014 E1.00 INCH ALBANY NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1400459
SNDLocal storm report, Aug 5, 6:12 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
612 PM EDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG HULETTS LANDING 43.64N 73.51W
08/05/2014 WASHINGTON NY POST OFFICE
LARGE NUMBER OF TREES DOWN AT POST MASTERS HOUSE.
0250 PM TSTM WND DMG DRESDEN CENTER 43.63N 73.45W
08/05/2014 WASHINGTON NY EMERGENCY MNGR
TREES AND WIRES DOWN.
0518 PM HAIL 1 SE BOGHT CORNERS 42.78N 73.73W
08/05/2014 M1.00 INCH ALBANY NY TRAINED SPOTTER
0559 PM HAIL ALBANY 42.66N 73.79W
08/05/2014 E0.88 INCH ALBANY NY TWITTER
0600 PM HAIL 1 W ALBANY 42.66N 73.80W
08/05/2014 E1.00 INCH ALBANY NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1400455 ALY1400456 ALY1400457 ALY1400458 ALY1400459
SNDLocal storm report, Aug 5, 6:15 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 1 E NORTH BETHLEHEM 42.67N 73.82W
08/05/2014 M0.75 INCH ALBANY NY NWS EMPLOYEE
&&
EVENT NUMBER ALY1400460
SNDLocal storm report, Aug 5, 6:20 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
620 PM EDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 SSE SHAKERS 42.72N 73.80W
08/05/2014 ALBANY NY FIRE DEPT/RESCUE
TREES AND WIRES DOWN - POWER OUTAGES
&&
EVENT NUMBER ALY1400461
SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 10:17 PM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Aug 6, 3:24 PM EDT | Special Weather Statement | ALY | Dutchess | 36 min |
| Aug 6, 3:35 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 55 min |
| Aug 6, 4:26 PM EDT | Special Weather Statement | ALY | Putnam | 34 min |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.